Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 25, 2009, 4:39 AM MDT. It took effect at Mar 25, 2009, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 4:39 AM MDT (10:39 UTC)
- In effect from
- Mar 25, 2009, 12:00 PM MDT
- Expired
- Mar 25, 2009, 8:30 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 251039 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 439 AM MDT WED MAR 25 2009 . IDZ017-252200- /O.NEW.KPIH.WI.Y.0007.090325T1800Z-090326T0600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 439 AM MDT WED MAR 25 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. A SPRING STORM MOVING INTO SOUTHERN IDAHO FROM CANADA WILL BRING WITH IT STRONG WIND. EXPECT WIND TO INCREASE DURING THE AFTERNOON TO 30 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE IN THE EASTERN MAGIC VALLEY. THE WIND SHOULD LAST UNTIL THE EVENING HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
2 follow-up statements
000 WWUS75 KPIH 252019 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 219 PM MDT WED MAR 25 2009 IDZ017-260600- /O.CON.KPIH.WI.Y.0007.000000T0000Z-090326T0600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 219 PM MDT WED MAR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A SPRING STORM MOVING INTO SOUTHERN IDAHO FROM CANADA WILL BRING WITH IT STRONG WIND. EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. THE WIND SHOULD DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 260230 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 830 PM MDT WED MAR 25 2009 IDZ017-260330- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-090326T0600Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 830 PM MDT WED MAR 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WEST WINDS WERE DECREASING TO 15 TO 25 MPH THIS EVENING IN THE EASTERN MAGIC VALLEY AND WILL CONTINUE TO DECREASE TO 10 TO 20 MPH THROUGH MIDNIGHT. THEREFORE THE WIND ADVISORY WAS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:23 AM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 25, 3:23 AM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MDT WED MAR 25 2009 .SHORT TERM...TODAY THROUGH FRI NIGHT. STRONG JET MAX FROM CANADA APPEARS ON TRACK TO DEEPEN THE CLOSED LOW OVER THE NORTHERN ROCKIES AND BRING QUITE A BIT OF PRECIPITATION AND STRONG WIND FOR CENTRAL AND EASTERN IDAHO. PRECIPITATION CURRENTLY INDICATED ON RADAR NETWORK AS OVER THE PANHANDLE AND NORTHEASTERN CORNER OF OREGON. WEAK SHORTWAVE OVER EASTERN IDAHO ALSO GENERATED SOME FLURRIES LAST NIGHT ALONG THE WYOMING AND UTAH BORDERS...BUT IS EXITING NOW. QPF FORECASTS CONTINUE TO BE QUITE LARGE WITH A LARGE PORTION OF ZONE 18/SAWTOOTH...ZONE 23/CARIBOU HIGHLANDS...AND ZONE 25/IDAHO WASATCH AS THE FOCUS OF THE HEAVY PRECIPITATION. ZONES 22 AND 19 ALSO HAVE ENOUGH SNOW AND WIND TO WARRANT INCLUSION...ALTHOUGH ONLY PORTIONS OF EACH OF THOSE TWO ZONES ARE AFFECTED. GFS IS A LITTLE LIGHTER ON THE PRECIPITATION TOTALS THROUGH 26/12Z. THE MAJOR FORECAST PROBLEM IS THAT THERE WILL BE AT TIMES A RAIN AND SNOW MIXTURE AND HOW THAT WILL AFFECT ACCUMULATIONS. ALSO...WIND IS STRONG ENOUGH IN PLACES THAT DOWNSLOPE MAY ADVERSELY AFFECT SNOW ACCUMULATIONS. HOWEVER...AM CONVINCED THAT BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL DIFFICULT. HAVE ALSO ISSUED A WINTER WEATHER ADVISORY FOR KPIH ZONE WITH MAIN POPULATION BASES EXPECTED TO RECEIVE 2 TO 5 INCHES OF SNOW WITH THE NEARLY ORTHOGONAL FLOW ESPECIALLY TONIGHT. KBYI ZONE STAYS WARM ENOUGH FOR MOSTLY RAIN...SO HAVE ONLY ISSUED WIND ADVISORY FOR THIS ZONE. THUS A VERY COMPLICATED AND MESSY SITUATION FOR THE NEXT 24 HOURS. ALSO ADD IN SOME UNSTABLE AIR IN THE NORTHEAST CORNER OF THE FORECAST AREA WITH BOTH NAM AND GFS INDICATING SOME CAPE OVER 300 WITH LIFTED INDICES BELOW NEGATIVE 2 AT TIMES FOR THIS AFTERNOON AND THIS EVENING. LEFT EXIT REGION OF JET WILL BE ENHANCING LIFTING ACTION AT THE SAME TIME...SO HAVE ADDED THUNDERSTORM FORECAST TO THE UPPER SNAKE HIGHLANDS. EXPECT DRYING...WITH SOME LIMITED WARMING...FOR THE DAY 2 AND DAY 3 FORECAST. WIND SHOULD SUBSIDE BEFORE START OF THU DAY PERIOD. .LONG TERM...SATURDAY THROUGH WEDNESDAY. BOTH GFS AND EUROPEAN MODELS DROP THROUGH ANOTHER PACIFIC TROF AND ASSOCIATED COLD FRONT IN THE SATURDAY TO SUNDAY TIME FRAME. GFS IS A BIT QUICKER WITH THE FRONT...SO HAS EARLIER PRECIPITATION. FOR NOW UPPED PRECIPITATION CHANCES A BIT ON SATURDAY NIGHT. EXPECT MAINLY MOUNTAIN SNOW AND A MIX OR RAIN TO SNOW SCENARIO IN THE SNAKE RIVER PLAIN. KEPT IT MIXED IN GRIDS. GFS MUCH STRONGER WITH NEXT SYSTEM MONDAY INTO TUESDAY CLOSING OFF UPPER LOW OVER IDAHO BY TUESDAY AFTERNOON. EUROPEAN IS NOWHERE CLOSE TO THIS SOLUTION JUST KEEPING NORTHWEST FLOW ALOFT INTO WEDNESDAY. FOR NOW KEPT PRECIPITATION CHANCES IN THROUGH THE MIDDLE OF NEXT WEEK WITH BELOW NORMAL HIGH TEMPERATURES. GK && .AVIATION...EXPECT STRONG WINDS TO DEVELOP IN THE SNAKE RIVER PLAIN TODAY WITH 20 TO 25 KNOT SUSTAINED WINDS POSSIBLE AT BURLEY...POCATELLO AND IDAHO FALLS. CANADIAN TROF DROPPING SOUTH MAY PROVIDE OCCASIONAL MVFR TO IFR CONDITIONS THIS AFTERNOONS AND OVERNIGHT IN RAIN AND SNOW SHOWERS AT ALL FOUR TAF SITES. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 AM MDT THURSDAY FOR IDZ021. WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM MDT THURSDAY FOR IDZ018-019-022-023-025. WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR IDZ017. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:08 AM MDT | Winter Storm Warning | PIH | 29 hr | |
| Mar 25, 4:08 AM MDT | Winter Weather Advisory | PIH | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.